MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0615
Medical Device Problem Codes Positioning Failure (1158); Premature Separation (4045)
Health Effect - Clinical Codes Vasoconstriction (2126); Thrombosis/Thrombus (4440)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).Initial reporter address line 2: (b)(6).Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30558301) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Coil premature detachment is a known potential complications associated with the use of embolic coils in endovascular embolization.The orbit galaxy instructions for use (ifu) states that appropriate selection of the detachable coil is critical to ensure device effectiveness and patient safety.It is unknown if a pre-deployment electrical check was performed.Premature detachment of a coil during placement could result in non-target site embolization, ischemia, or infarct.Clinical and procedural factors, including vessel characteristics, device selection, device interaction, and operator technique, may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.Vessel spasm is a brief temporary tightening of the muscles in the vessel wall.This can narrow and briefly decrease or even prevent blood flow distal to the spasm and may occur when positioning / advancing the devices through the vessel / arteries.This is a well-known potential complication with any invasive procedure during which devices are introduced into vessels.Details about the procedure and the sequence of events leading up to the vasospasm were not reported, so it is not possible to conclusively determine the root cause of the event; however, vessel characteristics, patient, and procedural factors may have been contributing factors.Additionally, the procedure was reportedly prolonged by approximately 3 hours.Since the arterial spasm was reported as an intraprocedural finding, the relationship of the device to the reported event cannot be excluded, and the event required the administration of tirofiban to preclude life-threatening illness or permanent injury/impairment, the event meets required criteria for mdr reporting as a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00017 and 3008114965-2023-00018.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the patient who was suffering from an anterior communicating artery (acom) aneurysm underwent a stent-assisted coil embolization.After the access was established, the stent microcatheter reached the a2 segment and embolization was initiated after the microcatheter for the coil (unspecified brand) was in place.The first four (4) coils were avenir® coil system (wallaby medical) followed by two (2) galaxy 8mm x 7cm (pending device clarification).Then a 6mm x 15cm orbit galaxy complex fill coil (640cf0615 / 30558301) was used.It was found that the microcatheter kicked back while the coil was being positioned in the target aneurysm.It was reported that the physician was dissatisfied with the area of aneurysm embolization and tried to retract the stent.When half of the 6mm x 15cm orbit galaxy complex fill coil was withdrawn, it was found that the coil had become prematurely detached in the patient¿s body without the detachment initiation.The microcatheter that was used for the coil was retracted and the 6mm x 15cm orbit galaxy complex fill coil was removed by releasing the solitaire¿ stent retriever (medtronic).The 6mm x 15cm orbit galaxy complex fill coil was replaced.Next, a 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30562622) was used.After reaching the detachment zone, three attempts to detach the coil were made but the coil could not be detached.The physician switched to a new a 4mm x 10cm orbit galaxy complex fill coil and an enterprise 2 stent (catalog unknown / lot# unknown) was released and the procedure was completed.The procedure was prolonged by approximately three (3) hours.The patient was reported to have experienced vessel spasm (unknown location) during the procedure and that there was some minor thrombus in the a2 segment which was resolved after administration of tirofiban.The patient was reported to be in stable condition.The complaint included four (4) procedure images that are pending independent physician review.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-feb-2023.This mdr submission also a correct to include an addition of the health effect ¿ impact code ¿surgical intervention (f19)¿ that was not captured in the initial 3500a medwatch report.[additional information]: on 09-feb-2023, the cerenovus sales representative confirmed via phone that the event description is updated as follows: the patient suffered from an anterior communicating artery (acom) aneurysm underwent a stent-assisted coil embolization.After the access was established, the microcatheter (unspecified brand) for the stent delivery reached the a2 segment, and embolization was initiated after the microcatheter (unspecified brand) for the coil delivery was in place.The first four (4) coils were avenir® coil system (wallaby medical) followed by two (2) galaxy 8mm x 7cm.Then a 6mm x 15cm orbit galaxy complex fill coil (640cf0615 / 30558301) was used.It was found that the microcatheter kicked back.The physician observed that the area of the aneurysm embolization was not ideal and tried to retract the coil.When half of the 6mm x 15cm orbit galaxy complex fill coil was withdrawn, it was found that the coil had become prematurely detached in the patient¿s body without the detachment initiation.The physician then released a solitaire¿ stent retriever (medtronic) to remove the coil.The coil was replaced with another 6mm x 15cm orbit galaxy complex fill coil.Next, a 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30562622) was used.After reaching the detachment zone, three attempts to detach the coil were made but the coil could not be detached.The physician switched to a new a 4mm x 10cm orbit galaxy complex fill coil and an enterprise 2 stent (catalog unknown / lot# unknown) was released and the procedure was completed.The procedure was prolonged by approximately three (3) hours.The patient was reported to have experienced vessel spasm (unknown location) during the procedure and that there was some minor thrombus in the a2 segment which was resolved after administration of tirofiban.The patient was reported to be in stable condition.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00017 and 3008114965-2023-00018.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.H.6: health effect ¿ impact code: 'surgical intervention (f19)¿ was added.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the medical image review completed on 04-apr-2023.The four (4) procedure images included in the complaint underwent independent physician review.The assessment is documented below."the case description details multiple problems with different coils.The first coil prematurely detached and had to be removed by a ¿stentriever¿ maneuver.The subsequent coil could not be detached for which a new coil was placed, and support with an enterprise ii stent was achieved.In the location of the procedure there is also a description of thrombus formation.The images supplied (4) show procedural still pictures with coil, coil and stent and microcatheters in place.The assumed key finding in the images is not clear without annotations, but it is assumed that they support the occurrences described.A causative factor for either the premature detachment, or the non-detachment, cannot be found in the images.The reason for clot formation is multiple and cannot be ascertained be the images either." physician name and date reviewed: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00018.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16127385
Report Number3008114965-2023-00017
Device Sequence Number11572716
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public10886704030331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640CF0615
Device Catalogue Number640CF0615
Device Lot Number30558301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/09/2023
04/04/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/17/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVENIR® COIL SYSTEM (WALLABY MEDICAL); OG TDL CMPLX FILL COIL 4X10; SOLITAIRE¿ STENT RETRIEVER (MEDTRONIC); UNKENTERPRISE2
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown